MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG 4; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG 4; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP038-008
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 8mm amplatzer vascular plug iv was chosen for implantation into atrial septal defect (asd) and patent foramen ovale (pfo) with significant protrusion into the aorta utilizing a non-abbott delivery system.An amplatzer sizing balloon ii was used to size the defect.After release of the 8mm amplatzer vascular plug iv, the device was thought to be too large by the physician.The device was retrieved with a bioptome.A replacement 6mm amplatzer vascular plug iv was then implanted successfully with an unknown delivery system.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 8mm amplatzer vascular plug iv was chosen for implantation into atrial septal defect (asd) and patent foramen ovale (pfo) with significant protrusion into the aorta utilizing a non-abbott delivery system.An amplatzer sizing balloon ii was used to size the defect.After release of the 8mm amplatzer vascular plug iv, the device was thought to be too large by the physician.The device was retrieved with a bioptome.A replacement 6mm amplatzer vascular plug iv was then implanted successfully with non-abbott delivery system.There were no adverse patient effects and no clinically significant delay.The patient remained hemodynamically stable throughout the procedure.
 
Additional Manufacturer Narrative
An event of avp iv device thought to be too large was reported.A returned device assessment could not be performed as the device and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Information from field indicated that an 8 mm amplatzer vascular plug iv was chosen for implantation into atrial septal defect (asd) and patent foramen ovale (pfo) with significant protrusion into the aorta utilizing a non-abbott delivery system.Please note that per the instrcutions for use, "the amplatzer¿ vascular plug 4 is indicated for arterial and venous embolizations in the peripheral vasculature.".

Brand Name
AMPLATZER VASCULAR PLUG 4
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18685724
Report Number2135147-2024-00604
Device Sequence Number20395619
Product Code KRD
UDI-Device Identifier00811806012384
UDI-Public00811806012384
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number9-AVP038-008
Device Lot Number8159643
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown